Sara

by Sara
(UK)

I am 45 and have been suffering from adrenal exhaustion, hypothyroidism, candida for years and have tried everything to help with the fatigue, aches and pains, hairloss etc. I had endrometriosis and infertility issues in my thirties. My problem is that everything i try makes me feel much worse, which includes adrenal supplements, increasing my armour thyroid, pregnenelone and more recently DHEA. All of these make all my symptoms worse and i seem to crash.I have read alot about progesterone cream but am scared to try it incase i crash again. It seems as though my adrenals are so exhausted they can't handle anything. Please could you advise...

Comments for Sara

Click here to add your own comments

Mar 30, 2012
Sara
by: Wray

Hi Sara It strikes me you are short of progesterone and high in oestrogen. Oestrogen is an excitatory, inflammatory hormone, slowing the thyroid, see here, causing aches and pains, and encouraging the growth of Candida. Hair Loss is caused by many things, please look through this page as it might help. Endometriosis is caused by oxidative stress, often it's nothing more than a lack of vitamin D. The mitogenic and inflammatory effect of oestrogen causes an increase in cells, plus inflaming them further. 'Infertility' is often nothing more than a lack of progesterone and vitamin D. Progesterone assists the adrenals, because it lessens the stress response, see here. It's very calming as it activates the GABA receptor sites, GABA itself is very calming. Two other amino acids which help clam are taurine and glycine. The adrenals first secrete progesterone, before converting it into cortisol. If stressed the adrenals rob other sources of progesterone, notably the ovaries. This upsets the reproductive system, in fact stress can stop ovulation. This leads to a vicious cycle. I normally recommend 100-200mg/day progesterone, but I feel with the state you're in you'll need to start on 400mg/day. The last thing I want you to suffer from is Oestrogen Dominance. This always occurs if too little is used, I've found the 400mg/day normally prevents it. Once symptoms calm down, the amount can be reduced very slowly, by about 16mg per reduction, staying on that amount for a few days before reducing further. You are now in Peri-menopause, please look through this page for more info on how to use progesterone. I would avoid the DHEA as it increases testosterone levels, plus there's an increased risk in cancer, see here, here, here and here. Continued below.

Mar 30, 2012
Sara Part 2
by: Wray

Hi Sara Pregnenolone is the precursor to both DHEA and progesterone, so not only does the body have to convert it, but there's no telling which way the conversion will go. I would also say you are very short of vitamin D, most people in the UK are. A lack reduces the benefits of progesterone, it adversely affects the thyroid, see here, here and here. It's essential for normal hair growth, and it's a potent anti-inflammatory too, thereby helping pain. It's essential for the normal functioning of all cells. Please have a test done. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth, Birmingham Hospital and Vitamin D Links websites. Blood levels should be 70-100ng/ml or 175-250nmol/L and not the 30ng/ml or 75nmol/L most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although the latest research indicates it should be 10,000iu's per day, see here. Birmingham Hospital now send out test kits, but ignore their 'adequate' level, it's far too low. If you would like to chat to someone, please contact Julienne here. She lives in London. Take care Wray

Apr 02, 2012
High blood pressure
by: Sara

Hi Wray

Thank you so much for your help. I have started the cream and my blood pressure wich is normally very low 106/70 has shot up to 137/84 this has concerned me and i do not know wat to do, please could you advise. Various adrenal supplements have also had the same effect on my blood pressure.Thankyou.

Apr 02, 2012
High blood pressure
by: Sara

Dear Wray,

I started the cream on 200mg and was going to raise it to 400mg almost immediately, but my blood pressure has risen from 106/70 to 140/84. I have stopped the cream because of this. I have had high blood pressure before when taking supplements for adrenal exhaustion, and always had to stop them. Can you explain why taking progesterone cream has done this please....

Apr 03, 2012
Re your high blood pressure problem..........
by: Karenina

Hi Sara,

I understand you are having a problem with your blood pressure level when increasing the use of progesterone cream. When my oestrogen levels were very high I,too, had high blood pressure when normally my blood pressure is quite low. I had swelling in both my feet, legs and over the knees. The only thing that actually helped me was taking 1/8 of a teaspoon of cayenne powder every morning and if necessary another dose of it in the evenings and within three days my problems went away altogether. I hope this helps. By the way I still take it to this day. Take care Karenina

Apr 06, 2012
High blood pressure
by: Wray

Hi Sara It was because you used only 200mg/day, and not the 400mg I asked you to use. I wanted you to avoid the oestrogen dominance, instead you had it. Too little progesterone stimulates oestrogen, this causes water retention, which can increase blood pressure, see here, here, here and here. Progesterone can help high BP, see here, here, here, here, here, here, here and here. But above all please have that vitamin D test, I can almost guarantee yours will be low. Karenina's suggestion is excellent, I know others who take cayenne for high BP, apparently it works a charm. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...